Do you think this Bipolar Nurse listens?
The shrink tells me that Paxil is one of the toughes SSRI's to come off of and I need to be weaned if "we" want to try something else. No, I don't want to come off of it. It has been the only one that has kinda sort of kept me out of the grips of depression, along with mood stabilizers to stabilize my stable instability.
There was a day not too long ago I was taking serious meds we give our seriously mentally ill patients. Medications (all at one time, as in scheduled) like Geodon, Seroquel, Klonopin, Lithium, Depakote trazadone and other scary sounding meds.
Anyway, when I have stopped taking Paxil in the past for more that a couple of days I get little shocks. I can't describe them. It's almost like my vision jumps to one side, my body punches me back a couple of seconds, all while sitting completely still. I don't lose consciousness and I realize it's happening and what's going on around me. I'm calling them my punching seizures. i really don't know if they really are the start of a seizure because I've never had one. I do notice they come easier and faster each time I don't refill my meds. Oh and the nausea,
My meds as of yesterday are on auto refill. I give in.
Oh and also, it's a lie. Having mental illness is nothing like having high blood pressure or diabetes. Yes, you take medication for the rest of your life. There has to be lifestyle changes for these such as rest, exercise and even proper diet. That's where the comparison ends.
The difference is that when you tell someone that you are affected (should I say infested?) with mental illness the words UNSTABLE are stamped on your forehead. The stigma lives on. Within the professional community as well. Invisible obstacles are placed where there were none before.
I have tried to "learn life" after coming back from my crazy (a severly manic episode) but have found it difficult without admitting that I am/have been crazy. I still feel a little weird or maybe think everyone can "see" that I am just a little off, not right. Meds make me feel dim, stupid, for sure forgetful and tired.
This is where I'm going with this. I warn you it may get dark before it gets brighter. It's not going to be easy.